Alert archive / Montana / Winter Storm Warnings in 2011
Winter Storm Warning 4, NWS Glasgow, MT
NWS Glasgow, MT issued this winter storm warning at Feb 19, 2011, 2:30 PM MST for 4 counties in Montana. It took effect at Feb 19, 2011, 6:00 PM MST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2011, 2:30 PM MST (21:30 UTC)
- In effect from
- Feb 19, 2011, 6:00 PM MST
- Expired
- Feb 20, 2011, 5:53 PM MST
- In force
- 24 hr
- Issued by
- NWS Glasgow, MT
Counties Dawson County, MT, McCone County, MT, Prairie County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 162 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 9.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 997 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this winter storm warning went out at Feb 19, 9:47 AM MST, 4 hours 43 minutes earlier.
Area forecast discussion, Feb 19, 9:47 AM MST, 4 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 947 AM MST SAT FEB 19 2011 .SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH MONDAY... UPDATE...GOING FORECAST IN OVERALL EXCELLENT SHAPE. ONLY TWEAK WAS TO TREND UP TEMPS ACROSS THE EXTREME NORTHEAST WHERE THEY WERE ALREADY NEAR THEIR FORECAST MAX TEMPS THANKS TO AMPLE CLOUD COVER OVERNIGHT. GILCHRIST PREVIOUS DISCUSSION...ARCTIC HIGH PRESSURE WILL REMAIN OVER SASKATCHEWAN THROUGH SUNDAY BRINGING BITTER COLD AIR TO NORTHEAST MONTANA. MEANWHILE...A DEEP UPPER TROUGH ON THE PACIFIC COAST WILL MOVE INLAND THIS WEEKEND. MOIST SOUTHWEST FLOW ALOFT WILL BRING ACCUMULATING SNOW TO AREAS SOUTH OF THE MISSOURI RIVER TONIGHT AND SUNDAY. MEANWHILE...NORTHEAST WINDS BETWEEN THE ARCTIC HIGH PRESSURE TO THE NORTH AND A LOW PRESSURE SYSTEM TRACKING ACROSS COLORADO WILL BRING GUSTY NORTHEAST WINDS TONIGHT AND SUNDAY WITH DANGEROUS WIND CHILLS. TODAY...THERE WILL BE A FEW FLURRIES OR LIGHT SNOW SHOWERS MAINLY IN THE EAST LEFTOVER FROM A WEAK UPPER LEVEL DISTURBANCE THAT WILL EXIT THE STATE THIS MORNING. MID AND UPPER LEVEL MOISTURE WILL SURGE INTO EASTERN MONTANA BY THIS EVENING. NORTHEAST MONTANA WILL BE ON THE BORDER BETWEEN THE SOUTHWEST FLOW ALOFT TO THE SOUTH AND A MUCH DRIER NORTHWEST FLOW ALOFT ACROSS THE CANADIAN PRAIRIES. THIS COMBINED WITH LOW LEVEL DRY AIR BLOWING IN FROM THE NORTH WILL LIMIT THE NORTHERN EXTENT OF THE SNOW. USING A BLEND OF THE GFS AND ECMWF AND APPLYING AN ADJUSTMENT FACTOR IN THAT THE MODELS BRING THE SNOW AN AVERAGE OF 50 MILES TOO FAR NORTH IN THIS SCENARIO...THE ACCUMULATING SNOW WILL BE ALONG AND SOUTH OF HIGHWAY 200 THROUGH WINNETT... JORDAN... CIRCLE AND SIDNEY. AT THIS POINT...IT LOOK LIKE 4 TO 8 INCHES OF SNOW REMAINS POSSIBLE. THERE IS STILL SOME UNCERTAINTY OVER WHETHER THE SNOW WILL FALL INTO ADVISORY OR WARNING CRITERIA. THERE WILL BE ENOUGH WIND FOR SOME BLOWING AND DRIFTING SNOW. WILL MAINTAIN WINTER STORM WATCH FOR TONIGHT AND SUNDAY FOR THIS AREA AND ADD PETROLEUM COUNTY TO THE WATCH. AREAS NORTH OF THE MISSOURI RIVER SHOULD SEE LITTLE OR NO SNOW FROM THIS STORM. INSTEAD...THAT AREA WILL HAVE BITTER COLD TEMPERATURES FROM THE ARCTIC HIGH TONIGHT INTO SUNDAY WHICH WILL COMBINE WITH THE NORTHEAST WINDS TO DROP WIND CHILLS NEAR 40 BELOW WHICH IS THE WIND CHILL WARNING THRESHOLD. IN ADDITION...THERE WILL BE ENOUGH WIND TO AT LEAST DRIFT THE SNOW THAT THE AREA RECEIVED ON THURSDAY. WITH THE WIND CHILL BEING THE GREATER DANGER OF THE TWO...WILL ISSUE WIND CHILL WATCH FOR TONIGHT AND SUNDAY FOR AREAS NORTH OF THE MISSOURI RIVER. THE STORM ALONG WITH THE UPPER TROUGH MOVES TO THE EAST SUNDAY EVENING WHILE THE ARCTIC HIGH PRESSURE LINGERS OVER THE REGION FOR ANOTHER VERY COLD NIGHT. THE HIGH MOVES TO THE EAST ON MONDAY ALLOWING TEMPERATURES TO MODERATE WITH DRY WEATHER FORRESTER .LONG TERM...MONDAY NIGHT THROUGH SATURDAY... THE EXTENDED PERIOD BEGINS WITH WESTERLY FLOW ALOFT FOR SEASONAL TEMPERATURES ON TUESDAY. HOWEVER A LONG WAVE TROUGH BEGINS TO DROP SOUTH FROM CANADA THAT WILL AFFECT NORTHEAST MONTANA THROUGH THE REMAINDER OF THE PERIOD WITH MUCH COLDER TEMPERATURES AND AN INCREASING CHANCE FOR ACCUMULATING SNOW BY MID WEEK. HOWEVER THERE REMAINS DISAGREEMENT BETWEEN MODELS WITH THE ECMWF MUCH DRIER AND COLDER THAN THE GFS. TUESDAY/TUESDAY NIGHT...THE ARCTIC COLD FRONT POISED TO THE NORTHWEST OF NEMONT WILL MOVE INTO THE AREA TUESDAY NIGHT... BRINGING IN A FEW SNOW SHOWERS. WEDNESDAY AND BEYOND...THE COLD FRONT CONTINUES ON SOUTH OF THE FORECAST AREA WHILE FLOW ALOFT SENDS PACIFIC MOISTURE OVER THE FRONT. THE POSITION OF THE FLUCTUATING ARCTIC FRONT WILL DETERMINE WHERE THE SNOW FALL. NORTH OF THE FRONT A POOL OF VERY FRIGID AIR WILL LIKELY KEEP THE NORTHERN ZONES MOSTLY DRY. IT IS POSSIBLE THAT THE ARCTIC BOUNDARY WILL REMAIN SOUTH OF THE CWA TO SEND MOST OF THE MOISTURE EAST ACROSS SOUTHERN MONTANA. ALTHOUGH UNCERTAINTY INCREASES BY THE WEEKEND...FOR NOW IT LOOKS COLDER AND DRIER. SCT && .AVIATION... MOISTURE ALOFT RIDING OVER A FLUCTUATING ARCTIC STATIONARY FRONT WILL BRING MVFR OVERCAST TO THE AREA TODAY...ALONG WITH OCCASIONAL LIGHT SNOW. A SURFACE HIGH PRESSURE AREA IN SOUTHERN SASKATCHEWAN WILL GENERATE NORTHEASTERLY WINDS OF AROUND 10 KTS. THE SURFACE HIGH WILL SLIDE SOUTH TONIGHT WHICH COULD BRING CLEARING TO THE NORTHERN TAF SITES. KSDY AND KGDV WILL LIKELY EXPERIENCE MORE SNOWFALL THROUGH THE END OF THE TAF CYCLE...THREE TO FIVE INCHES POSSIBLY. SCT/BMICKELSON && .HYDROLOGY... THE MUSSELSHELL RIVER IS NOW BELOW FLOOD STAGE. AT 11Z...THE MOSBY GAGE READ 7.4 FEET AND CONTINUES TO FALL. THE FLOOD WARNING FOR PETROLEUM AND WESTERN GARFIELD COUNTIES HAS BEEN CANCELLED. THE MILK RIVER AT DODSON REMAINS HIGH AT 18.0 FEET THIS MORNING AND SHOULD CONTINUE RUNNING HIGH THROUGH THE WEEKEND. THE BEAVER CREEK AROUND SACO IS RUNNING HIGH. THE BEAVER CREEK FLOWS WERE CAUSED BY THE EARLIER WARM SPELL THIS WEEK AND THE WATER IS NOW JUST GETTING DOWN TO THE MILK RIVER VALLEY. GOING TO HAVE TO MONITOR THIS CLOSELY FOR ICE JAM FLOODING THE NEXT 36 HOURS. LAW ENFORCEMENT FRIDAY EVENING REPORTED ABOUT 5 FEET OF WATER RUNNING OVER THE ICE ON BEAVER CREEK WHICH WAS AT 2.4 FEET. WELL BELOW ZERO TEMPERATURES THIS WEEKEND WILL LIKELY FREEZE THIS WATER. CONCERNED INTERESTS IN WESTERN VALLEY COUNTY SHOULD CLOSELY MONITOR THE MILK RIVER FOR RAPID FLUCTUATIONS THIS WEEKEND AS THIS WATER PASSES DOWNSTREAM. FORRESTER && .GLASGOW WATCHES/WARNINGS/ADVISORIES... WIND CHILL WATCH FROM 6 PM MST THIS EVENING THROUGH SUNDAY AFTERNOON FOR CENTRAL AND SOUTHEAST PHILLIPS...CENTRAL AND SOUTHERN VALLEY...DANIELS...SHERIDAN...WESTERN ROOSEVELT... NORTHERN PHILLIPS...NORTHERN VALLEY...EASTERN ROOSEVELT. WINTER STORM WATCH FROM 6 PM MST THIS EVENING THROUGH SUNDAY AFTERNOON FOR PETROLEUM...GARFIELD...MCCONE...RICHLAND... DAWSON...PRAIRIE...WIBAUX. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Feb 19, 5:42 AM MST, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 542 AM MST SAT FEB 19 2011 MTZ060-201100- SOUTHWEST PHILLIPS- 542 AM MST SAT FEB 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER ARCTIC COLD FRONT IS EXPECTED ON WEDNESDAY WITH A CHANCE OF SNOW TUESDAY NIGHT AND WEDNESDAY. NIGHTTIME LOWS BETWEEN 5 BELOW AND 15 BELOW ZERO ARE LIKELY THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ016>020-059-061-062-201100- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-NORTHERN PHILLIPS- NORTHERN VALLEY-EASTERN ROOSEVELT- 542 AM MST SAT FEB 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT A WIND CHILL WATCH IS IN EFFECT FOR TONIGHT AND SUNDAY. BITTER COLD TEMPERATURES WILL COMBINE WITH NORTHEAST WINDS 10 TO 20 MPH TONIGHT AND SUNDAY TO PRODUCE WIND CHILLS OF 30 BELOW TO 45 BELOW ZERO. IN ADDITION TO DANGEROUS WIND CHILLS...THE NORTHEAST WINDS WILL ALSO GENERATE DRIFTING SNOW THIS AFTERNOON... TONIGHT AND SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER ARCTIC COLD FRONT IS EXPECTED ON WEDNESDAY WITH A CHANCE OF SNOW TUESDAY NIGHT AND WEDNESDAY. NIGHTTIME LOWS BETWEEN 10 BELOW AND 20 BELOW ZERO ARE LIKELY THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ021>027-201100- PETROLEUM-GARFIELD-MCCONE-RICHLAND-DAWSON-PRAIRIE-WIBAUX- 542 AM MST SAT FEB 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WATCH IS IN EFFECT FOR TONIGHT AND SUNDAY FOR THE POSSIBILITY OF 4 TO 8 INCHES OF NEW SNOW. NORTHEAST WINDS 10 TO 20 MPH WILL ALSO CREATE AREAS OF BLOWING AND DRIFTING SNOW TONIGHT AND SUNDAY ALONG WITH WIND CHILLS BETWEEN 20 BELOW AND 30 BELOW ZERO. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER ARCTIC COLD FRONT IS EXPECTED ON WEDNESDAY WITH A CHANCE OF SNOW TUESDAY NIGHT AND WEDNESDAY. NIGHTTIME LOWS BETWEEN 10 BELOW AND 20 BELOW ZERO ARE LIKELY THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 3:20 AM MST | Wind Chill Watch | GGW | Daniels, Phillips, Roosevelt, Sheridan, Valley | 11 hr |
| Feb 19, 1:12 PM MST | Areal Flood Advisory | GGW | Garfield, Petroleum | 54 hr |
| Feb 19, 2:30 PM MST | Wind Chill Warning | GGW | Phillips, Valley | 14 hr |
| Feb 19, 2:30 PM MST | Wind Chill Advisory | GGW | Daniels, Phillips, Roosevelt, Sheridan, Valley | 43 hr |
| Feb 19, 2:30 PM MST | Winter Weather Advisory | GGW | Garfield, McCone, Petroleum, Phillips, Richland, Roosevelt and 1 more | 31 hr |
Nearby
Winter Storm Warnings in Montana, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.